Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 75, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 2, 2025, 7:26 PM CDT for 5 counties in Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2025, 7:26 PM CDT (00:26 UTC)
- Expired
- Apr 2, 2025, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Clay County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 73 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted.
064
WUUS53 KILX 030026
SVRILX
ILC025-035-049-079-159-030100-
/O.NEW.KILX.SV.W.0075.250403T0026Z-250403T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
726 PM CDT Wed Apr 2 2025
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Jasper County in southeastern Illinois...
Richland County in southeastern Illinois...
Southeastern Cumberland County in east central Illinois...
Eastern Clay County in south central Illinois...
Southeastern Effingham County in south central Illinois...
* Until 800 PM CDT.
* At 726 PM CDT, severe thunderstorms were located along a line
extending from near Bible Grove to near Clay City to 6 miles
northeast of Fairfield, moving northeast at 70 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Severe thunderstorms will be near...
Olney Noble Airport, Olney, Bogota, and Noble around 730 PM CDT.
Newton and Parkersburg around 735 PM CDT.
Ste. Marie and Willow Hill around 740 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 1000 PM CDT for south
central, southeastern and east central Illinois.
&&
LAT...LON 3860 8816 3860 8836 3865 8837 3894 8857
3920 8801 3918 8801 3917 8798 3857 8802
3857 8814
TIME...MOT...LOC 0026Z 246DEG 61KT 3891 8845 3868 8829 3843 8828
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
AAT2 follow-up statements
760
WWUS53 KILX 030043
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
743 PM CDT Wed Apr 2 2025
ILC025-049-030052-
/O.CAN.KILX.SV.W.0075.000000T0000Z-250403T0100Z/
Clay-Effingham-
743 PM CDT Wed Apr 2 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY AND SOUTHEASTERN
EFFINGHAM COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for south
central, southeastern and east central Illinois.
&&
LAT...LON 3857 8814 3860 8816 3860 8825 3862 8827
3862 8830 3866 8827 3873 8829 3873 8826
3884 8826 3886 8836 3904 8836 3920 8801
3918 8801 3917 8798 3857 8802
TIME...MOT...LOC 0042Z 243DEG 45KT 3901 8816 3878 8800 3853 8799
$$
ILC035-079-159-030100-
/O.CON.KILX.SV.W.0075.000000T0000Z-250403T0100Z/
Jasper-Richland-Cumberland-
743 PM CDT Wed Apr 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR JASPER...RICHLAND AND SOUTHEASTERN CUMBERLAND COUNTIES...
At 742 PM CDT, severe thunderstorms were located along a line
extending from Newton to near Olney to West Salem, moving northeast
at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
These severe storms will be near...
Ste. Marie and Willow Hill around 750 PM CDT.
Other locations impacted by these severe thunderstorms include
Wakefield, Hunt City, Calhoun, Dundas, Sam Parr State Park, Yale,
Rose Hill, and West Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for south
central, southeastern and east central Illinois.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3857 8814 3860 8816 3860 8825 3862 8827
3862 8830 3866 8827 3873 8829 3873 8826
3884 8826 3886 8836 3904 8836 3920 8801
3918 8801 3917 8798 3857 8802
TIME...MOT...LOC 0042Z 243DEG 45KT 3901 8816 3878 8800 3853 8799
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
AAT054
WWUS53 KILX 030101
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
801 PM CDT Wed Apr 2 2025
ILC035-079-159-030111-
/O.EXP.KILX.SV.W.0075.000000T0000Z-250403T0100Z/
Jasper-Richland-Cumberland-
801 PM CDT Wed Apr 2 2025
...THE SEVERE THUNDERSTORM WARNING FOR JASPER...RICHLAND AND
SOUTHEASTERN CUMBERLAND COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 1000 PM CDT for south
central, southeastern and east central Illinois.
&&
LAT...LON 3857 8814 3860 8816 3860 8825 3862 8827
3862 8830 3866 8827 3873 8829 3873 8826
3884 8826 3886 8836 3904 8836 3920 8801
3918 8801 3917 8798 3857 8802
TIME...MOT...LOC 0101Z 246DEG 61KT 3913 8782 3890 8766 3865 8765
$$
AATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:24 PM CDT, 1 hour 2 minutes earlier. Its key messages:
- Significant severe weather is expected east of I-55 this evening. A few tornadoes, wind gusts to 80 mph, and isolated large hail 1.5 inches in diameter are possible with the strongest thunderstorms.
- Strong southerly winds will continue this evening, especially east of I-55 where gusts to 50 mph are expected.
- Multiple rounds of showers and thunderstorms will lead to a risk for areas of flooding, especially in portions of east-central and southeast IL where a Flood Watch is in effect until Sunday morning.
Area forecast discussion, Apr 2, 6:24 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 624 PM CDT Wed Apr 2 2025 .KEY MESSAGES... - Significant severe weather is expected east of I-55 this evening. A few tornadoes, wind gusts to 80 mph, and isolated large hail 1.5 inches in diameter are possible with the strongest thunderstorms. - Strong southerly winds will continue this evening, especially east of I-55 where gusts to 50 mph are expected. - Multiple rounds of showers and thunderstorms will lead to a risk for areas of flooding, especially in portions of east-central and southeast IL where a Flood Watch is in effect until Sunday morning. && .DISCUSSION... Issued at 442 PM CDT Wed Apr 2 2025 ...Severe Weather Today... A line of severe thunderstorms continues to develop along and just east of I-55 this afternoon as a moisture and instability rich warm sector of a potent low pressure system resides over the area. Up to 2000 J/kg MLCAPE, 60+ kts effective bulk shear, and over 200 m2/s2 effective storm relative helicity have prompted the issuance of a tornado watch in this area. Current high-res models suggest this activity should be near I-57 by 7 pm, and exit central portions of IL into IN by 10 PM. Severe weather threats include tornadoes, wind gusts to 80 mph, and large hail to 1.5 inch diameter. ...Strong Winds Today... A Wind Advisory remains in effect across the area, with gusts to 50 mph noted east of I-55 this afternoon, and lighter gusts noted to the west. West of the line of thunderstorms, winds will taper off this evening, and the wind advisory will be able to be trimmed down for western areas this evening. ...Flood Risk Across Southeast IL... Multiple rounds of heavy rainfall can be expected for portions of central and southeast IL through Saturday night, starting with corridors of training thunderstorms that could exceed 2 inches this evening. As the approaching cold front moves south of the area late tonight, it will stall near the Ohio River for the next few days allowing a series of disturbances to track along this boundary. The first will focus south of I-70 Thursday night with another inch or so. The second Friday into Friday night, affecting a much larger portion of central IL, looks to produce 1 to 3 inches, but features more uncertainty in area. The peak values in this wave looks to be between I-70 and I-72. Finally, a third wave Saturday into Saturday night looks focused south of I-70 with up to another 3 inches. Current projections are for totals of 5 to 7 inches from Shelby to Edgar County southward where a Flood Watch has been issued. Given uncertainty in precipitation at this long range, have not expanded the Flood Watch north of the Shelby to Edgar County corridor, but conceivably it could expand northward if the Friday system solidifies its high precipitation corridor farther north. ...Severe Weather Friday... Friday afternoon and evening could see another round of severe thunderstorms, especially south of I-70 where a Slight Risk has been designated by SPC in response to several hundred J/kg CAPE and strong deep layer shear. 37 && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 624 PM CDT Wed Apr 2 2025 Thunderstorms have passed KSPI-KBMI, but linger near KDEC-KCMI until 01Z-02Z. A cold front trailing just behind these thunderstorms will cause winds to shift more westerly and diminish this evening. A disturbance lifting into the area Thursday afternoon into evening could produce light rain over much of the area, but conditions are expected to remain VFR. Winds SSW 15-20 kts with gusts 25-30 kts initially, becoming WSW 8-12 kts by 05Z. 37 && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for ILZ027>031-036-037- 040>042-047>051. Wind Advisory until midnight CDT tonight for ILZ038-043>046- 052>057-061>063-066>068-071>073. Flood Watch through Sunday morning for ILZ054>057-061>063- 066>068-071>073. &&
Hazardous weather outlook, Apr 2, 3:46 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 346 PM CDT Wed Apr 2 2025 ILZ027>031-036-037-040-041-047-049-050-031100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Scott-Morgan- 346 PM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected the remainder of the afternoon. The greatest threat of any severe weather will be near and east of I-55. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered storms are expected again Friday into Saturday night. A few of these may strong to severe Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>053-031100- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon- Christian-Macon- 346 PM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Scattered severe thunderstorms are expected this afternoon and evening. A few tornadoes and wind gusts over 70 mph are the greatest concern, though very large hail may occur with any storms that remain isolated. South winds will gust from 45 to 50 mph, causing difficult travel for high profile vehicles, as well as localized blowing dust where recent rain has not fallen. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of heavy rain are expected through late week, most likely from Friday afternoon through Friday night. In addition, scattered thunderstorms are expected Friday night and Saturday. A few of the storms will be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed until around 6 to 8 pm this evening. Expected storm motion is toward the northeast around 60 mph. ILZ054>057-061>063-066>068-071>073-031100- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 346 PM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Severe thunderstorms will move into the area this evening. rapidly move across east central Illinois this evening. A few tornadoes and wind gusts over 70 mph are the greatest concern, though very large hail may occur with any storms that remain isolated. South winds will gust from 45 to 50 mph, causing difficult travel for high profile vehicles, as well as localized blowing dust where recent rain has not fallen. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several rounds of showers and thunderstorms will produce potentially over 5 inches of rain through Sunday morning. As a result, river flooding is likely to develop, and flooding of land based areas are also likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from around 5 to 10 pm this evening. Expected storm motion is toward the northeast around 60 mph. 37
In the hours before
Local storm report, Apr 2, 7:13 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
713 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tstm Wnd Dmg Beecher City 39.19N 88.78W
04/02/2025 Effingham IL Emergency Mngr
Power pole snapped by high winds.
0622 PM Tstm Wnd Dmg Teutopolis 39.13N 88.47W
04/02/2025 Effingham IL Emergency Mngr
Large Tree limbs blown down.
&&Local storm report, Apr 2, 7:17 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
717 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Tstm Wnd Dmg 2 W Tower Hill 39.39N 89.00W
04/02/2025 Shelby IL Mesonet
3 inch tree limbs broken by high winds.
&&Local storm report, Apr 2, 7:19 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
719 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM Tstm Wnd Dmg Greenup 39.25N 88.16W
04/02/2025 Cumberland IL Broadcast Media
Tree damage in Greenup.
&&Local storm report, Apr 2, 7:21 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
721 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM Tstm Wnd Dmg Altamont 39.06N 88.75W
04/02/2025 Effingham IL Broadcast Media
Two apartment buildings in Altamont lost
their roofs at the A Frame Apartments.
&&Local storm report, Apr 2, 7:24 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
724 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tstm Wnd Gst 2 W Louisville 38.77N 88.54W
04/02/2025 M70 MPH Clay IL Emergency Mngr
Between 60 and 70 mph wind gusts on Kinmnudy
Road.
&&Local storm report, Apr 2, 7:26 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
726 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Rain Danville 40.14N 87.63W
04/02/2025 M1.15 Inch Vermilion IL Emergency Mngr
Rainfall so far today in Danville.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:06 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper | 24 min |
| Apr 2, 7:07 PM CDT | Tornado Warning | ILX | Clay | 22 min |
| Apr 2, 7:23 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Edgar, Jasper, Lawrence, Richland | 37 min |
| Apr 2, 7:58 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Lawrence | 47 min |
| Apr 3, 11:12 AM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 57 hr |
| Apr 3, 11:51 AM CDT | River Flood Warning | ILX | Crawford, Jasper | 6 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.